Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 5, 2010, 6:14 PM EDT for Clay County, Owen County, Putnam County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2010, 6:14 PM EDT (22:14 UTC)
- Expired
- Apr 5, 2010, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Owen County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:29 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:09 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 5, 4:09 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EDT MON APR 5 2010 .SHORT TERM.../TONIGHT THROUGH 12Z THURSDAY/ ACROSS THE FORECAST AREA THIS AFTERNOON...SKIES WERE PARTLY CLOUDY...WITH A STEADY WEST/SOUTHWEST BREEZE AND TEMPS IN THE MID 70S TO AROUND 80...DEWPOINTS RANGING FROM THE LOW 50S NORTH TO THE MID 60S SOUTH...AND 88D MOSAICS SHOWING RAPID CONVECTIVE DEVELOPMENT ALONG AN AXIS FROM EASTERN MISSOURI INTO SOUTHERN INDIANA AND EASTERN KENTUCKY. FORECAST FOCUS IS THUNDERSTORM CHANCES TONIGHT AND TEMPS/WINDS TOMORROW. ENVIRONMENT APPEARS PRIMED FOR A DECENT SCATTERED THUNDERSTORM THREAT ALONG THE BOUNDARY AS IT PROGRESSES NORTHWARD THROUGH THE LATE AFTERNOON AND EVENING. SPC SLIGHT RISK LOOKS GOOD...AND RISK MAY EXTEND FURTHER EAST WITH TIME...BEFORE SUNSET ALLOWS STABILIZATION AND DEGRADATION OF SUPPORTIVE THERMODYNAMIC ENVIRONMENT. AS BOUNDARY LIFTS NORTH OVERNIGHT...THREAT WILL END...W/ ONLY A SLIGHT CHANCE AFTER MIDNIGHT OVER THE FAR NORTHWEST. FOR TOMORROW...ENVIRONMENT IS STRONGLY CAPPED...AND IMPRESSIVE LOW LEVEL DYNAMICS COULD LEAD TO A VERY WINDY DAY. BUFKIT SOUNDINGS SUPPORTIVE OF GUSTS INTO THE MID 30KT RANGE EASILY...W/ SOME 40KT GUSTS POSSIBLE. THIS FLIRTS W/ WIND ADVISORY CRITERIA...AND WILL NEED CLOSE MONITORING AS NEW GUIDANCE COMES IN. GFS APPEARS ON THE FAST SIDE OF THE GUIDANCE ENVELOPE W/ APPROACH OF NEXT SYSTEM ON LATE TUESDAY NIGHT AND WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS AT THE MOMENT APPEAR TO BE A GOOD BET W/ A VERY STRONGLY SHEARED ENVIRONMENT. INSTABILITY APPEARS SUFFICIENT...BUT MAY BE THE LIMITING FACTOR DEPENDING ON ARRIVAL TIME OF SYSTEM AND CLOUDINESS IN ADVANCE. ON TEMPS...GUIDANCE IS MUCH TOO COOL ON HIGHS TOMORROW AND TO A LESSER EXTENT WEDNESDAY...GIVEN A STRONGLY MIXED ENVIRONMENT...850 TEMP EXPECTATIONS...AND UPSTREAM TEMPS. HAVE RAISED MINS A BIT THROUGH THE SHORT TERM AS WELL W/ DEWPOINTS STAYING UP AND SOME CLOUDINESS FROM CONVECTIVE DEBRIS. && .LONG TERM.../12Z THURSDAY THROUGH DAY 7/ EXTENDED MODEL CONSISTENCY STILL LEAVES SOMETHING TO BE DESIRED...BUT IS VASTLY IMPROVED OVER THE PREVIOUS FEW DAYS. NOW APPEARS LIKELY THAT RIDGING WILL BUILD BACK INTO THE AREA FAIRLY QUICKLY...AND ALLOW A RECOVERY OF TEMPS TO ABOVE NORMAL...IF NOT QUITE AS FAR ABOVE NORMAL AS RECENT DAYS. THIS SHOULD ALSO BRING ANOTHER FAIRLY EXTENDED PERIOD OF DRY WEATHER. WENT NEAR THE HIGH END OF ENSEMBLE MOS TEMPS AND NUMEROUS SLIGHT CHANCE POPS OUT OF THE EXTENDED. && .AVIATION...DISCUSSION FOR 05/18Z TAFS. WARM FRONT ACROSS SOUTHERN FORECAST AREA THIS AFTERNOON...JUST OFF TO THE SOUTH OF KBMG. THE FRONT WILL LIFT NORTH ACROSS THE REST OF THE FORECAST AREA THROUGH THE EVENING...AND WILL LIKELY BE THE FOCUS FOR SCATTERED CONVECTIVE DEVELOPMENT. WEAK RIDGING ALOFT AND A LOW LEVEL INVERSION APPEAR TO BE IMPEDING DEVELOPMENT AT THIS POINT IN TIME...BUT THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE AS THE AFTERNOON PROGRESSES. WITH CONVECTIVE EVOLUTION STILL SOMEWHAT UNCERTAIN...WILL CONTINUE TO JUST INDICATE A CB MENTION AT ALL TERMINALS DURING THE THE LATE AFTERNOON AND EVENING AND LET LATER SHIFTS UPDATE AS NECESSARY. SOUTHWEST WINDS WILL BACK TO SOUTH/SOUTHEAST DURING THE EVENING. LOW LEVEL WIND SHEAR IS STILL POSSIBLE FOR A PERIOD OF TIME TONIGHT BEFORE SURFACE WINDS INCREASE LATE. SKIES WILL CLEAR BY EARLY TUESDAY AS WARM FRONT SHIFTS NORTH. A BRIEF PERIOD OF MVFR VISIBILITIES MAY IMPACT KLAF TOWARDS DAYBREAK. STRONG LOW LEVEL JET ON TUESDAY SHOULD PROMOTE WIND GUSTS IN EXCESS OF 30KTS FROM THE SOUTHWEST BY MIDDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...NIELD LONG TERM....NIELD AVIATION...RYAN
Hazardous weather outlook, Apr 5, 1:41 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EDT MON APR 5 2010 INZ031-037>042-046>049-054>057-062>065-070>072-061000- HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS- MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 141 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. A FEW STORMS WILL BE STRONG WITH THE MAIN THREATS BEING STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HAIL. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. THE STRONGEST STORMS COULD BECOME SEVERE AT TIMES WITH WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY/THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>030-035-036-043>045-051>053-060-061-067>069-061000- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION- PARKE-PUTNAM-VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 141 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS... FREQUENT LIGHTNING...AND LARGE HAIL. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. THE STRONGEST STORMS COULD BECOME SEVERE AT TIMES WITH WIND GUSTS UP TO 60 MPH...FREQUENT LIGHTNING...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND AGAIN WEDNESDAY/THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Apr 5, 5:35 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 E AVON 39.76N 86.35W
04/05/2010 U0.75 INCH HENDRICKS IN FIRE DEPT/RESCUE
&&
HEROLDLocal storm report, Apr 5, 5:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL BROWNSTOWN 38.88N 86.05W
04/05/2010 E0.50 INCH JACKSON IN TRAINED SPOTTER
&&
ABAKERLocal storm report, Apr 5, 5:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 SE TERRE HAUTE 39.45N 87.36W
04/05/2010 M1.00 INCH VIGO IN TRAINED SPOTTER
&&
ABAKERLocal storm report, Apr 5, 5:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 E AVON 39.76N 86.35W
04/05/2010 U0.75 INCH HENDRICKS IN FIRE DEPT/RESCUE
&&
HEROLDLocal storm report, Apr 5, 5:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL AVON 39.76N 86.38W
04/05/2010 M0.88 INCH HENDRICKS IN TRAINED SPOTTER
NICKEL SIZED HAIL LASTED FOR 3 TO 4 MINUTES
&&
ABAKERLocal storm report, Apr 5, 6:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL SEYMOUR 38.96N 85.89W
04/05/2010 U0.25 INCH JACKSON IN TRAINED SPOTTER
AT 2ND STREET AND OBRIEN
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 26 min |
| Apr 5, 5:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 49 min |
| Apr 5, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 30 min |
| Apr 5, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 49 min |
| Apr 5, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 24 min |
| Apr 5, 6:09 PM EDT | Areal Flood Warning | IND | Clay, Vigo | 3 hr |
| Apr 5, 6:19 PM EDT | Tornado Warning | IND | Clay, Owen, Putnam | 26 min |
| Apr 5, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Shelby | 31 min |
| Apr 5, 6:38 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Owen | 37 min |
| Apr 5, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Johnson, Marion, Rush, Shelby | 50 min |
| Apr 5, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Morgan, Shelby | 31 min |
| Apr 5, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Shelby | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.